Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Remarks on an inequality of Rogers and Shephard
HTML articles powered by AMS MathViewer

by Apostolos Giannopoulos, Eleftherios Markessinis and Antonis Tsolomitis PDF
Proc. Amer. Math. Soc. 144 (2016), 763-773 Request permission

Abstract:

A classical inequality of Rogers and Shephard states that if $K$ is a centered convex body of volume $1$ in ${\mathbb R}^n$, then \begin{equation*}1\leqslant g(K,k;F):=\big (\operatorname {vol}_k(P_F(K)) \operatorname {vol}_{n-k}(K\cap F^{\perp })\big )^{1/k} \leqslant {n\choose k}^{1/k}\leqslant \frac {cn}{k}\end{equation*} for every $F\in G_{n,k}$, where $c>0$ is an absolute constant. We show that if $K$ is origin symmetric and isotropic, then, for every $1\leqslant k\leqslant n-1$, a random $F\in G_{n,k}$ satisfies \begin{equation*}c_1L_K^{-1}\sqrt {n/k}\leqslant g(K,k;F)\leqslant c_2\sqrt {n/k}\ (\log n)^2 L_K\end{equation*} with probability greater than $1-e^{-k}$, where $L_K$ is the isotropic constant of $K$ and $c_1,c_2>0$ are absolute constants.
References
Similar Articles
Additional Information
  • Apostolos Giannopoulos
  • Affiliation: Department of Mathematics, University of Athens, Panepistimioupolis 157 84, Athens, Greece
  • Email: apgiannop@math.uoa.gr
  • Eleftherios Markessinis
  • Affiliation: Department of Mathematics, University of Athens, Panepistimioupolis 157 84, Athens, Greece
  • Email: lefteris128@yahoo.gr
  • Antonis Tsolomitis
  • Affiliation: Department of Mathematics, University of the Aegean, Karlovassi 832 00, Samos, Greece
  • MR Author ID: 605888
  • Email: antonis.tsolomitis@gmail.com
  • Received by editor(s): May 28, 2014
  • Received by editor(s) in revised form: November 19, 2014
  • Published electronically: October 8, 2015
  • Additional Notes: The authors would like to acknowledge support from the program “API$\Sigma$TEIA II – ATOCB – 3566” of the General Secretariat for Research and Technology of Greece.
  • Communicated by: Thomas Schlumprecht
  • © Copyright 2015 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 144 (2016), 763-773
  • MSC (2010): Primary 52A21; Secondary 46B07, 52A40, 60D05
  • DOI: https://doi.org/10.1090/proc12776
  • MathSciNet review: 3430852